MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 26 MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 26 MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71342604
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: case(b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that, after primary surgery had been performed on (b)(6)2023, it was found that the oxinium fem hd 12/14 26 mm +4 implanted, was unstable against the neck and taper part was locked by postoperative x-ray.This adverse event was solved by a revision surgery performed on (b)(6)2023 where all implants where exchanged.Also, the explanted tndm bp shl/xlpe lnr 48od 26id and the sl-plus integr mia stem with ti/ha 5 were damaged.Current health status of patient is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the associated devices were returned and evaluated.A visual inspection of the returned oxinium femoral head and tandem shell/liner does not reveal any defects on the devices.A dimensional evaluation reveals the part has damages caused when removing the ox head from the stem.There is some deep gouges in the internal diameter that will skew the readings.However, the final inspection data base show that these parts were conforming to all our print specification when it left our facility.Results as far as the articulating surface, gage point and the taper angle, are all within specifications a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that it is noted the request medical records are not available; therefore, there were no clinical factors found which would have contributed to the reported event(s).With the limited information provided, the patient impact beyond the reported revision cannot be determined.A review of instruction for use for total hip systems revealed in warnings and precautions that range of motion should be thoroughly assessed for early impingement or joint instability.Postoperative instability (i.E., dislocation) is a leading complication associated with revision surgery and may result in additional surgery.A review of instructions for use for endoprostheses systems revealed in warnings and precautions that range of motion should be thoroughly checked for abnormal implant contact or instability.Malpositioning of components can result in instability.Besides, the patient should be warned that the device does not replace normal healthy bone, that the implant can become damaged as a result of activity or trauma, and that it has a finite expected service life and may need to be replaced in the future.The instructions for use lists several ¿potential adverse device effects¿ from a hip arthroplasty.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Factors that could contribute to the reported event include surgical technique used, size selected or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 26 MM +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16989002
Report Number1020279-2023-01110
Device Sequence Number6771846
Product Code LZO
UDI-Device Identifier03596010488909
UDI-Public03596010488909
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71342604
Device Catalogue Number71342604
Device Lot Number22MM04442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71325048/TNDM BP SHL/XLPE LNR 48OD 26ID.; 75000178/SL-PLUS INTEGR MIA STEM WITH TI/HA 5.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown